Get E-Book on COVID-19

Q. My hairs are shedding even after using Minoxidil. Why?

Answered by
Dr. Yeshwanth Kumar
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Jun 11, 2019

Hello doctor,

I have been using Minoxidil for about a year now and continue to shed. I now have balding patches where it was not an issue before. Ironically the thinning I had started using it for filled in. Wondering if I need to stop the use or if it is normal to experience shedding still? I use it consistently twice a day.

Dr. Yeshwanth Kumar

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

Can you please upload a few pictures if possible, to advice proper treatment.


Was this answer helpful?

 | 

Thank you doctor,

I have attached the file.

Dr. Yeshwanth Kumar

Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

It is Androgenetic alopecia, also called male pattern baldness. It is an aging process, not a disease. Do not worry about hair shedding it is a normal process. Continue using Minoxidil 5 % lotion 1 ml twice daily as long as possible. You can go for PRP (platelet rich plasma therapy) for better results and as add on treatment.


Was this answer helpful?

 | 

Related Questions:
Is it safe to use Minoxidil continuously for male pattern baldness?
Are hair fall, acne, indigestion and irregular periods interrelated?
Are hair fall, skin infections, and overweight due to hypothyroidism?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have hair fall of 10 to 20 strands a day. Is there anything to worry?

Query: Hello doctor, I am 14 years old. My problem is that when I brush my hair, I found my hair on it. My hair fall is 10 to 20 hairs a day. Is there anything to worry?  Read Full »

Can minoxidil use cause dark eyes?

Query: Hello doctor, I am using Minoxidil and noticing dark eyes and wrinkles. Is there a way to keep using Minoxidil but counter the side effects?  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.